MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catalog number and 510k number are unknown.No information has been provided to date this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Three product samples were received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12 inches under normal lighting to received units, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Samples were filled with 5cc of air according in order to see if there was any functional problem.During the test, the cuff from sample 1 only inflated one side.According to the instructions for use (ifu) the balloon was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.During the test of sample 2 and sample 3, the pilot balloon inflated but all the air was stuck it.According to the ifu the balloon was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.Review of the manufacturing process was performed to which verified there are no situations or practices that could create the event.The assembly process was performed according to the procedures.The training was reviewed and it was confirmed that the personnel had the trainings up to date.There is not root cause since the complaint was not confirmed.No corrective actions are required since the complaint was not confirmed.
 
Event or Problem Description
It was reported that the cuffs of three trachs were not inflating.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15708009
Report Number3012307300-2022-26549
Device Sequence Number6640785
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67SP040
Device Catalogue Number67SP040
Device Lot Number3891531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown